Alert archive / Delaware / Areal Flood Advisories in 2016
Areal Flood Advisory 35, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 30, 2016, 5:56 PM EDT for Sussex County, Delaware. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 5:56 PM EDT (21:56 UTC)
- Expired
- May 30, 2016, 10:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 28 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WGUS81 KPHI 302156
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT MON MAY 30 2016
DEC005-310200-
/O.NEW.KPHI.FA.Y.0035.160530T2156Z-160531T0200Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
556 PM EDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
EASTERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
* UNTIL 1000 PM EDT
* AT 555 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
URBAN AND SMALL STREAM FLOODING IN THE ADVISORY AREA. ONE TO TWO
OF RAIN HAS ALREADY FALLEN AND ADDITIONAL RAINFALL IS EXPECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3845 7541 3888 7533 3888 7522 3881 7514
3881 7506 3846 7504 3845 7507
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 30, 3:31 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 30, 3:31 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 331 PM EDT MON MAY 30 2016 .SYNOPSIS... Tropical moisture remained over eastern New Jersey and the Delmarva Monday afternoon. This moisture will shift off the coast this evening as a cold front approaches from the west. The cold front will track through the region late Monday night into early Tuesday. High pressure will follow for the middle of the week. A cold front, attached to low pressure moving across eastern Canada, will slide across the Mid Atlantic region on Friday or Saturday. The remainder of the forecast period looks to be unsettled due to another approaching low pressure system. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The shield of showers and isolated tstms across the Delmarva and srn NJ will slowly work offshore this evening and overnight. A cold front will cross the area tonight. Clouds were infrequent across the wrn/nrn areas much of the afternoon...but clouds will increase over these areas this evening as sct tstms ahead of the cold front will approach these areas. We have chc pops for these tstms this evening. It doesn't appear that the those tstms will affect the Delaware valley or areas south/east of that this evening. Fog should develop across most areas tonight. We will indicate that in the grids/fcst with the patchy wording for now...but I could see the possibility of a more widespread fog forming. Vsbys will probably remain highs enough to preclude Dense fog wording however. Low tonight...mild with mid/upper 60s in most areas. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... Weak high pressure will arrive across the area Tuesday. Skies will be mostly sunny across most of the region with some cloudiness across the Delmarva and extreme srn NJ. We will continue with slgt chc or low chc pops across these areas...since some of the low level moisture from Mondays system will not yet have exited these areas. It will be a warm day with highs in the low/mid 80s across the region. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Overview...The period starts with a cold front exiting stage right in the atlantic, with another weak cold front well to our north situated west to east from the Great Lakes east to Maine. This front will eventually lift north away from the region as surface high pressure and mid-level ridging builds in. High pressure will be the main story Wednesday through at least Thursday, maybe into Friday. A cold front is forecast to cross the area on Friday or Saturday. For the remainder of the weekend and into early next week, a deep trough is forecast to settle over the east as strong ridging develops over the Rockies. Temperatures...For reference, normals for PHL are in the upper 70s and upper 50s. For the period, temperatures will be near or above normal. Depending on how deep and fast the east coast trof becomes established, the end of the period could transition into the below normal range. Precipitation...Small POP showers have been been painted in the grids for Tuesday night across the southern zones. Currently, dry conditions are expected Wednesday into Thursday, but keep an eye open over the ocean to see if any stratus and/or fog develops and gets pushed onshore. Scattered thunderstorms are expected late in the week with the cold front. Then the mid-level trof is forecast to take over and provide the region with unsettled weather. Winds...Winds will become northeast Tuesday night and go east on Wednesday and then southeast before the frontal passage. Winds will go northwest behind the late week cold front, then southwest as the trof settles in. It could be a bit gusty on Wednesday and Thursday, especially near the coast. Impacts...The probability for widespread hazardous weather is low. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. VFR flying conditions have returned to the nrn/wrn taf sites and into the Delaware Valley as of the early afternoon...while the lower conditions remain across KMIV/KACY. Lower CIGS could still creep north into the Delaware Valley again so we have maintained that possibility in tempo groups. The shield of rain which has been across the Delmarva and srn NJ much of the morning is showing little movement towards the offshore. Sct tstms have developed across nrn PA. The rest of this afternoon and early evening should feature a continuation of slow improvement...especially s/e. A few showers may arrive at krdg/kabe later on...more tempo groups in the 18z tafs. Overnight...showers to the s/e will end and fog should develop in many areas. Tue...VFR expected after early morning fog. Winds will become nw/n at 5 to 10 knots Tue after dawn. OUTLOOK... Tuesday night through Thursday...Mainly VFR. Few showers psbl far South Tuesday night. Thursday through Saturday...Mainly VFR, except MVFR conditions in scattered showers and thunderstorms. && .MARINE... The only significant hazard for the waters continues to the the areas of dense fog. I have both extended the end time of the dense fog advisory and expanded the areal coverage. The advisory now continues over night and includes the lower Delaware bay. The moisture enriched atmosphere and the chilly sea temps will provide the favorable conditions for this sea fog. Conditions will improve Tue once a cold front crosses the waters and drier air arrives. Winds and seas should remain sub-sca thru the period...although seas may be close to 5 ft for a short period this evening. showers expected tonight decreasing in coverage late. OUTLOOK... Tue night through Saturday...Sub-small craft advisory conditions expected through the period, although a persistent and solid 3 to 4 sea on the ocean seems likely through much of the period. East winds could get gusty on Wednesday and Thursday. Isolated showers are possible across the southern waters on Tuesday night. No precip expected Wednesday into Thursday. Scattered showers and thunderstorms are possible Friday and Saturday. && .HYDROLOGY... Storm totals from yesterday and overnight show greatest amounts across northern Berks county then NE up across the srn Poconos. A second precip max exists across the Delaware Valley NE into North Central NJ. There were some 2-3 inch max amts in the northern band and 3-4 inch amts in the Delaware Valley band. Further south, it's been raining much of the day across the southern NJ plain and the lower 2/3rds of Delmarva. The rain will continue into this evening. We're already seeing some isolated 1-2 inch radar estimated amounts over the sandy soil with more to come. A cold front will cross the area tonight and Tue morning. This feature will bring an end to the showers/tstms from W to E thru the period. && .CLIMATE... Wilmington's monthly rainfall now is around 7.3 inches which makes this the 4th wettest month of May in the period of record there. Philadelphia's monthly rainfall now is around 6.65 inches, which ranks this the 10th wettest month of May on record. ACY only needed an inch of rain these last 2 days of the month to rank as a top 10 wettest month of May. Additionally, the 1.06 inch total so far today at Wilmington, as of 6 am, is just shy of the daily record (1.10 in 1983). Daily records began in 1894. Monday, May 30th ACY 3.07 1984 por 1874 PHL 1.74 1908 por 1872 ILG 1.10 1983 por 1894 ABE 1.68 1968 por 1922 TTN 1.62 1912 por 1865 GED 2.04 1984 por 1948 RDG 2.92 1904 por 1869 MPO 1.86 1990 POR 1901 We are having to estimate rainfall at Mount Pocono due to a problem with the sensor. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Dense Fog Advisory until 6 AM EDT Tuesday for ANZ431-450>455. && Synopsis...Kruzdlo Near Term...O'Hara Short Term...O'Hara Long Term...Drag/Kruzdlo/O'Hara Aviation...Kruzdlo/O'Hara Marine...Kruzdlo/O'Hara Hydrology...Drag/Kruzdlo Climate...Drag
Hazardous weather outlook, May 30, 3:36 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 PM EDT MON MAY 30 2016 DEZ001-MDZ008-012-015-019-NJZ001-007>010-012>019-PAZ054-055-060>062- 070-071-101>106-311945- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE- BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 336 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ020-NJZ020>027-311945- KENT-INLAND SUSSEX-DELAWARE BEACHES-CAROLINE-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 336 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF MODERATE TO BRIEFLY HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT...WHICH COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-311945- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 336 PM EDT MON MAY 30 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-311945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 336 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 5:52 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT MON MAY 30 2016
NJZ001-007>009-PAZ054-055-060>062-101-103-105-302315-
SUSSEX-MORRIS-HUNTERDON-WARREN-CARBON-MONROE-BERKS-WESTERN
CHESTER-NORTHAMPTON-WESTERN MONTGOMERY-LEHIGH-UPPER BUCKS-
552 PM EDT MON MAY 30 2016
AT 549 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED IN
NORTHEASTERN PENNSYLVANIA. THEY WERE MOVING GENERALLY EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...READING...EASTON...PORT JERVIS...NEWTON...LEHIGHTON...MONTAGUE...
MOUNT POCONO...BETHLEHEM...POTTSTOWN...HOPATCONG...FORKS...EMMAUS...
WYOMISSING...NORTHAMPTON...EAST STROUDSBURG...HACKETTSTOWN...TOBYHANNA...
WILSON AND WASHINGTON.
LAT...LON 4120 7437 4108 7449 4012 7587 4050 7639
4057 7602 4065 7598 4074 7576 4091 7599
4101 7573 4109 7577 4112 7564 4123 7551
4125 7513 4115 7515 4114 7509 4108 7503
4116 7490 4132 7480 4136 7469
TIME...MOT...LOC 2149Z 252DEG 26KT 4087 7607The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:14 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 4 hr |
| May 29, 10:39 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 6 hr |
| May 29, 11:38 PM EDT | Special Weather Statement | PHI | New Castle | 22 min |
Nearby
Areal Flood Advisories in Delaware, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.